MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED GLENOSPHERE CENTERED 36MM X 25MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER S.A.S. AEQUALIS REVERSED GLENOSPHERE CENTERED 36MM X 25MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number DWD180
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Discomfort (2330); Metal Related Pathology (4530)
Date of Event 11/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent primary left shoulder reverse arthroplasty on (b)(6) 2022.He experienced pain and discomfort, and decreased range of motion over last 6 months.During surgery, surgeon found dark stained tissue around prosthetic joints.Debrided, no tissue samples taken.Humeral stems are found to be well fixed.Poly was also removed (concomitant).Glenosphere was found to be loose, but no damage to locking screw (not broken).Baseplate was found to be well fixed, with no bone loss.36/25mm centered glenosphere replaced, as with a 36 / 6mm standard poly.Joint reduced, found to be stable, acceptable range of motion.No further information was provided.
 
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the patient underwent primary left shoulder reverse arthroplasty in (b)(6) 2022.He experienced pain and discomfort, and decreased range of motion over last 6 months.During surgery, surgeon found dark stained tissue around prosthetic joints.Debrided, no tissue samples taken.Humeral stems are found to be well fixed.Poly was also removed (concomitant).Glenosphere was found to be loose, but no damage to locking screw (not broken).Baseplate was found to be well fixed, with no bone loss.36/25mm centered glenosphere replaced, as with a 36 / 6mm standard poly.Joint reduced, found to be stable, acceptable range of motion.No further information was provided.
 
Additional Manufacturer Narrative
Correction: implant and explant dates added in section d.The reported event could not be confirmed, since no further evidence was provided other than a picture of the extracted material found around joint and the explanted devices, which had been handled repeatedly prior to being returned for investigation explantation and cleaning steps and could not therefore be evaluated in the condition indicated in the event description.Since data and pictures were provided, the opinion of the medical expert was sought and stated as follows: the dark stained tissue found around the prosthetic joint looks like the patient had a joint bleeding with an organized hematoma over time a hematoma can get a tissue-like appearance.Joint bleeding is painful and will lead to a decreased rom.However there is no relationship with the presence of the implant.Furthermore, the glenosphere was found to be loose, but no damage to locking screw,not broken.Unfortunately, no x-rays was provided to confirm it.Therefore, the event cannot be confirmed.There is insufficient information to assess a root cause.A device inspection revealed the following visually the central safety screw was received screwed in the glenosphere, but not jammed.The hexagonal footprint of the central safety screw was found damaged, probably due to the extraction.The flat surface and the inside of the sphere were significantly tools marked, probably due to the extraction.The polished surface of the sphere was found significantly scratched.In addition, the received plastic insert had a half-worn area on the functional flat surface, probably due to the friction with the sphere which was found to be loose during the revision.Functionally, despite the deformed surfaces inside the sphere, it could correctly impact and tighten into the baseplate-gauge with no issue to report.These devices could not be evaluated in the condition indicated in the event description since they had been handled repeatedly prior to being returned for investigation explantation and cleaning steps.A review of the labeling did not indicate any abnormalities.The labeling states as follows particular cautions for the assembling of the glenoid sphere onto the glenoid baseplate.First place the sphere in front of the baseplate, without screwing the central screw, then impact the sphere onto the baseplate with the glenoid sphere impactor, and finally secure the assembly by screwing the sphere central screw into the baseplate clockwise.Finally, check that tightening is complete once the glenoid sphere is flush with the baseplate, which guarantees the optimal fixation.If in any doubt, do not hesitate to check the glenoid sphere fixation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event must be available in order to determine the root cause of the complaint event.If any additional information is provided as pre-op, post-op x-rays, the investigation will be reassessed.

Brand Name
AEQUALIS REVERSED GLENOSPHERE CENTERED 36MM X 25MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork 38330
EI   38330
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23783173
Report Number3000931034-2025-00672
Device Sequence Number5128763
Product Code PHX
UDI-Device Identifier03700386935824
UDI-Public(01)03700386935824(11)220118(17)270118
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081059
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWD180
Device Lot NumberAE1475
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer01/28/2026
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight85 KG